Hello i was prescribed Avamys 275 (fluticasone furoate) (inhaled steroids)

Patient : Hello i was prescribed Avamys 27.5 (fluticasone furoate) (inhaled steroids) for an allergic reaction to DUST MITES i was told to take it for two months, after a month or so i started to fall ill after within two weeks i was constantly at the hospital feeling weak one day with a virus the second and so on.. it wasn't until the end of the second month i woke up one night with a pounding heart ,tight chest and severe depression i have never experienced in my whole life , i went back to sleep and woke up next morning with depression where i would sit and cry for a good half an hour ..i googled my medicine and realised it was steroids and straight away threw it away and called a couple of doctors saying i was constantly sick they told me this type of inhaler makes your immune system really low so your most likely to get ill.. after i stopped using the steroids my immune system got better as well as depression .. ( i have stopped the steroids 5 weeks ago from today) but the depression has stuck to me .. i have negative thoughts and feelings i have lost the thrill in life and is constantly bored and hate everything i once loved. i am fine and i don't have any physiological disorders and i have never been depressed in my life what i want to know is what I'm feeling from the steroids? is it still in my system especially that I've been using it for 2 months if so when will it leave? why am i feeling this way i have no troubles in my life? my doctor who prescribed the medicine denied everything i felt and said it was a small dosage but i know exactly what i felt and read a lot of side effects online of people complaining with depression .
Symptoms:  Depression ,anxiety , weak
Doctor :   Hi. Thanks for your query. Read and understood your history of Avamys 27.5 (fluticasone furoate) (inhaled steroids) f or an allergic reaction to dust mites, development of depression after using 1 month, pounding heart, tight chest - low resistance - viral affection - Doctors said that this was due to steroids in the spray. you stopped using the steroids - Your Queries: what I want to know is what I'm feeling from the steroids? >Certainly not, as the dose of steroid provided in the spray is in very low dose. is it still in my system especially that I've been using it for 2 months if so when will it leave? > You have stopped this 5 weeks ago and hence it is not in your system, washed off a long time ago. why am I feeling this way I have no troubles in my life? > Only you and Psychiatrist can tell the reason; the life is full of such reasons. You Doctor who has prescribed you this is right I hope this answers your query, please feel free to ask for further query if you need to or if you feel that there is a gap of communication.

Comments / Follow Ups

Patient: if what im feeling is not from steroids then why was i constantly ill with a low immune system?
i dont need a psychiatrist i only felt this way with the medicine

i dont think you spent much time answering my question to be honest
Doctor: With the available information that you have provided, I think the cause of illness would have been viral infection. The viral/flu have different character every time one gets it. Once you get such infections, it reduces the immunity very low and at the same time can affect the psycho-somatic factors.
It is possible that your quitting steroid nasal spray and getting improvement was coincidental.

The dose of Fluticasone in the spray is:
Each spray delivers a fine mist containing **27.5 µg of fluticasone furoate in 50 µL of formulation, this is a minor dose that can not really cause any systemic side effects.

Hence the most probable reason is affection by a virus.
Other reasons can be Hypothyroidism.
Please get thyroid function test done as well as other routines like CBC.
Some deficiencies of vitamins, trace elements and minerals too can cause such a problem, hence it is advisable to start and continue taking anti-oxidants like multivitamins and minerals.
On the reverse way- low immunity and affection of the body itself will have negative impact on psychological part- like you had depression.

How is your health at the moment?
Do have any active problems at the moment?
Please feel free to communicate and ask relevant questions. I shall be happy to assist you more.

Related Q&A

Q: I was in vacation and 4 days into the trip I developed a itchy feeling all over my body. I have no bite marks however...

Q: I got a test ige immunoglobulin serum test . The value cams 520 ? What does this mean . I am a 30 years old mum .

Q: My friend took alegra and tussin and speed and now he says he is having a hard time breathing and stayingawake

Q: Hello, I had my nose pierced about 4 weeks ago. I thought I was starting to get an infection but it turned out to be...

Q: I really want a cat but suffer with allergies. Is there any way I can live with one and control the allergy

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews